MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-070-320
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image review: the customer provided 4 photos of the spider fx.Two of the four photos have been evaluated.The two photos provided not evaluated are a duplicate and/or have too much of a glare from the pouch the device is loaded in to be able to inspect the components of the spider fx.In the first photo, the spider fx filter assembly was focused on.The filter assembly was intact.A bend to the tip wire was observed between the filter and the coiled tip.The second photo shows the spider fx and all its components were inside a clear biohazard pouch.The photo shows a fracture/separation of the green delivery catheter.The photo of the fracture was not able to magnify the actual fracture face.An approximate 90-degree bend to the distal segment was observed.It was observed the filter assembly was exposed outside of the proximal segment of the delivery catheter which included the clear loading segment.Additional information: the procedure was being carried out to treat the left superficial femoral artery (lsfa).It was reported that the spider filter wire got caught up into the right iliac artery and would not advance.The md asked for a second spider filter.When the tech prepped the second device, it was observed that it did not look like the previously spider that was removed from the patient.It was then noted that part of the green delivery sheath of the removed spider was missing.A 4/8 ensnare device was used to remove the device fragments.No fragments remained in the patient.The procedure was completed using a non-mdr atherectomy device and a 7x80 in.Pact admiral balloon.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medwatch ref# (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a spider fx embolic protection during ptca procedure.It was reported that the spider filter wire was introduced into the right artery, could not get the wire and filter to land where physician wanted.The wire and filter was pulled back and out of the leg.It was noticed that the used wire was not intact compared to the new wire placed on the table.The tip was missing.Physician was able to snare the tip from the distal leg artery.A new spider fx and pta were used to complete the procedure.No further patient injury was reported for this event.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9444688
Report Number2183870-2019-00570
Device Sequence Number2605988
Product Code NTE
UDI-Device Identifier00821684068380
UDI-Public00821684068380
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Catalogue NumberSPD2-US-070-320
Device Lot NumberA831237
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight58